Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 18, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 17, 2018, 4:01 AM CDT for 22 counties in Texas. It took effect at Apr 17, 2018, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2018, 4:01 AM CDT (09:01 UTC)
- In effect from
- Apr 17, 2018, 12:00 PM CDT
- Expired
- Apr 17, 2018, 8:23 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4973 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS74 KLUB 170901 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 401 AM CDT Tue Apr 17 2018 TXZ021>042-172100- /O.NEW.KLUB.WI.Y.0018.180417T1700Z-180418T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 401 AM CDT Tue Apr 17 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from noon today to 10 PM CDT this evening. * TIMING...Windy conditions will develop late this morning until late this evening. * WINDS...From the southwest at 30 to 40 mph with gusts to 50 mph or more. * IMPACTS...Strong wind gusts could make driving difficult and even hazardous for very large and very small vehicles. Patchy blowing dust will restrict visibilities adjacent to open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
2 follow-up statements
093 WWUS74 KLUB 172048 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 348 PM CDT Tue Apr 17 2018 TXZ021>042-180300- /O.CON.KLUB.WI.Y.0018.000000T0000Z-180418T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 348 PM CDT Tue Apr 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Windy conditions are expected to continue to late this evening. * WINDS...From the southwest at 25 to 35 mph with gusts to 45 mph or more. * IMPACTS...Strong wind gusts could make driving difficult and even hazardous for very large and very small vehicles. Patchy blowing dust will restrict visibilities adjacent to open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
500 WWUS74 KLUB 180123 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 823 PM CDT Tue Apr 17 2018 TXZ021>042-180230- /O.CAN.KLUB.WI.Y.0018.000000T0000Z-180418T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 823 PM CDT Tue Apr 17 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Winds have dropped below advisory level. However, breezy southwesterly will continue into the late evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:13 AM CDT, 48 minutes earlier.
Area forecast discussion, Apr 17, 3:13 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 313 AM CDT Tue Apr 17 2018 .DISCUSSION... Winds and fire weather concerns will peak this afternoon as a strong upper level storm system ejects out of the central Rockies into the central Plains. The West Texas wind machine will be restarted today with even stronger winds expected for this afternoon as the height gradient aloft strengthens. However, the strongest winds aloft will be located well to the northwest of the South Plains. We will see a small corridor of stronger 700 mb winds around 45-50kt in the southwestern Texas Panhandle. Although we will miss out on the strongest height gradient, extreme atmospheric mixing may bring some of these stronger winds down to the surface. Furthermore, the height gradient at 700 mb is not that supportive of high wind. Reaching high wind criteria will be a struggle this afternoon for the extreme southwestern Texas Panhandle based on current model guidance. These strong downsloping winds will send afternoon temperatures close to record values with low 90s on the caprock and upper 90s off the caprock. A cold front will follow early Wednesday with surface ridging oozing into the region during the daytime on Wednesday. Models have reversed coursed a bit on how far south this front will travel. This front now looks to drive all the way to the Texas gulf coast which may pose a problem on Thursday for quality moisture return. Therefore, POPs have been scaled back on Thursday afternoon and evening with the availability of moisture in question. It still looks like a solid dryline convection day on Friday afternoon and evening with strong lift moving overhead. A jet streak at 250 mb will be coming around the low in southern New Mexico/El Paso area. Furthermore, very strong shear will exist as this trough approaches. One negating factor will be fairly weak instability. At the moment, mixed layer CAPEs are progged to be less than 1000 J/kg but with little CIN. CIPS analog guidance continues to indicate a good potential for severe convection. && .FIRE WEATHER... Extremely critical fire weather conditions will manifest itself today across the entire region. A strong upper level storm system moving from the Rockies into the Plains this afternoon will bring strong southwesterly winds. Winds at the 20 foot level will be on the order of 30-35 mph on the caprock with 25-30 mph off the caprock. Near record temperatures will allow afternoon relative humidity values to be below five percent area wide. These conditions will combine to create widespread RFTI values near 8. Thursday could see elevated fire weather conditions on the caprock as low level moisture takes its time returning to the region with strong southeasterly winds. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to midnight CDT tonight for TXZ021>044. Wind Advisory from noon today to 10 PM CDT this evening for TXZ021>042. && 01
Hazardous weather outlook, Apr 17, 4:01 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 401 AM CDT Tue Apr 17 2018 TXZ021>044-180915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 401 AM CDT Tue Apr 17 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Southwesterly winds sustained at 25 to 35 mph, very dry air, and near record temperatures will combine to create extremely critical fire weather conditions today for the entire region. A Red Flag Warning is in effect from late Tuesday morning through late Tuesday evening. In addition, a wind advisory is in effect for the entire area except for the southern Rolling Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated fire weather conditions will be possible on the South Plains and extreme southwestern Texas Panhandle on Thursday afternoon due to strong winds and dry conditions. Strong to severe thunderstorms will be possible on Thursday and Friday as moisture improves ahead of a slow moving storm system.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.